Texas, 2015Hail and Damaging Winds in Texas, April 26, 2015
April 26, 2015 · NWS HGX · 6 events in 2 counties and zones
A late afternoon severe thunderstorm developed and produced damaging wind gusts and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late afternoon severe thunderstorm developed and produced damaging wind gusts and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 26, 2:40 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 26, 2:40 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT SUN APR 26 2015
.DISCUSSION...
A FEW SHOWERS STILL GOING FROM THIS MORNINGS S/W IMPULSE THAT
MOVED INTO THE COASTAL AREAS NOW OVER NORTHEAST AREAS AND ISOLATED
STORMS IN THE GULF. BOUNDARY STILL EVIDENT FROM AROUND BEAUMONT TO
HOUSTON TO COLLEGE STATION AND LIFTING NORTH. LIFT LOOKS TO BE
INCREASING ACROSS S TX AND WHERE PRESSURES HAVE FALLEN 3 MB IN THE
LAST FEW HOURS.
VERY ACTIVE WEATHER EXPECTED OVERNIGHT AND THROUGHOUT THE DAY
MONDAY FOR SETX.
EXPECTING RAPID INTENSIFICATION OF STORMS ALONG THE DRYLINE IN
WESTERN HILL COUNTRY REGION THIS EVENING AND AS UPPER JET SLOWLY
SHIFTS EASTWARD OVER SETX THESE STORMS SHOULD ADVANCE EASTWARD
MOVING INTO THE WESTERN CWA BETWEEN MIDNIGHT AND 4 AM THEN INTO
THE CENTRAL AREAS PERHAPS AS EARLY AS 6 AM. SURFACE LOW TRACKING
JUST INLAND FROM S TX THROUGH CRP INTO GALVESTON BAY AREA AROUND
18Z WILL HELP TO INCREASE LL EASTERLY FLOW AND SHEAR IN OUR
HODOGRAPHS. (COULD ALSO HELP TO MAKE FOR SOME LIGHT-MODERATE
ADVECTION FOG EARLY IN THE MORNING FOR COASTAL AREAS) PW SHOULD
CLIMB TO NEAR 1.8-2" WITH THE ARRIVAL OF THE STORMS AND FORECAST
SOUNDINGS ARE IMPRESSIVE. HIGH CAPE ENVIRONMENT 1900-4000J/KG
(HIGHER CAPE SCENARIOS ARRIVE MONDAY AFTERNOON. MEDIAN CAPE VALUES
AROUND 2500 SEEM MORE REASONABLE. SHEAR IS SUFFICIENT FOR
SUPERCELLS AND BOWING SEGMENTS (EHI OF 1.5 TO 4) WITH STRONG MID
LEVEL SW FLOW TO BOOT. EXPECT TO SEE TRAINING AND REDEVELOPMENT
ON SW FLANKS SO SOME BACK BUILDING MAY OCCUR ACROSS THE CENTRAL
CWA MONDAY MORNING/EARLY AFTERNOON. HAVE RAISED POPS FOR MONDAY
AND WILL CARRY HEAVY RAINFALL THREAT AND SEVERE AS WELL CENTERED
AROUND MONDAY...AFTER MIDNIGHT TONIGHT MAY REACH INTO WESTERN CWA.
RAINFALL SHOULD BE WIDESPREAD AND A LARGE EAST TO WEST SWATH OF
1-2" AMOUNTS LOOKS LIKELY AND IF THE TRAINING/BACK-BUILDING
REDEVELOPMENT SHOULD TAKE PLACE THEN ISOLATED AMOUNTS MAY EXCEED
5"...MONDAY LOOKS LIKE A WASHOUT. MAY NEED A FLASH FLOOD WATCH AND
WILL BE LETTING EVENING SHIFT EVALUATE THE 00Z GUIDANCE TO MAKE
THAT CALL. SECOND S/W ROTATING AROUND THE MAIN TROUGH COULD BE
ENOUGH TO KEEP SOME LINGERING POPS MONDAY NIGHT CENTERED MAINLY
OVER THE NORTHEASTERN AREA. IMPRESSIVE LATE SEASON COLD FRONT
POURS DOWN AND THROUGH THE AREA EARLY TUESDAY MORNING PROBABLY OFF
THE COAST BY 09-12Z. WINDS IN THE WAKE OF THE FRONT WILL LIKELY
SUPPORT WIND ADVISORIES FOR COASTAL COUNTIES AND PERHAPS EVEN A
FEW MORE COUNTIES INLAND. DRY HIGH PRESSURE FILLS AND THE
REMAINDER OF THE WEEK LOOKS LIKE VERY PLEASANT WEATHER WITH LIGHT
WINDS/ABUNDANT SUNSHINE/VERY LOW RAIN CHANCES IF ANY. RETURN FLOW
COMES BACK IN SATURDAY AND DEEPER MOISTURE SHOULD ARRIVE NEXT
SUNDAY. 45
&&
.MARINE...
INCREASING SOUTHEAST WINDS ARE POSSIBLE TONIGHT AS A STORM SYSTEM
STRENGTHENS. OUR NEXT BEST CHANCE FOR SEEING MARINE AREA SHOWERS AND
THUNDERSTORMS COMES MONDAY THROUGH MONDAY EVENING AS ACTIVITY MOVES
INTO THE AREA FROM THE WEST AND NORTHWEST IN ASSOCIATION WITH THE
STORM SYSTEM. SOME STORMS COULD BE STRONG OR SEVERE...AND LOCALLY
HEAVY RAINFALL IS POSSIBLE TOO. A STRONG COLD FRONT WILL MOVE OFF
THE COAST MONDAY NIGHT...AND BREEZY NORTH WINDS WILL DEVELOP BEHIND
THE BOUNDARY. TUESDAY THROUGH TUESDAY NIGHT...CAUTION FLAGS ARE
LIKELY AND ADVISORIES MIGHT BE NEEDED. GRADUALLY WEAKENING NORTH
WINDS AND LOWERING SEAS CAN BE EXPECTED FOR THE REMAINDER OF THE
WEEK AS HIGH PRESSURE BUILDS INTO THE AREA. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 81 60 69 50 / 60 70 30 20 0
HOUSTON (IAH) 73 82 65 72 50 / 40 80 30 20 0
GALVESTON (GLS) 76 81 70 74 56 / 20 80 20 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...45
Hazardous weather outlook, Apr 26, 2:46 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
346 PM CDT SUN APR 26 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-272100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
346 PM CDT SUN APR 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
AREAS OF LIGHT FOG MAY BE POSSIBLE ACROSS THE COASTAL AREAS
TONIGHT WITH VISIBILITIES OF 2 TO 5 MILES.
AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST AFTER
MIDNIGHT. THIS FEATURE WILL GENERATE SHOWERS AND THUNDERSTORMS
OVER THE WESTERN PORTIONS OF SOUTHEAST TEXAS GENERALLY ALONG AND
WEST OF AN EDNA TO HUNTSVILLE LINE. A FEW OF THE STORMS COULD
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY
RAIN WILL BE POSSIBLE THERE AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ON MONDAY A POTENT STORM SYSTEM WILL MOVE THROUGH THE AREA
BRINGING A WIDESPREAD THREAT OF VERY HEAVY RAINFALL AND SEVERE
WEATHER. THE POTENTIAL EXISTS FOR LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES. MOISTURE LEVELS ARE ALSO VERY HIGH SO FLOODING
ISSUES FROM LOCALLY HEAVY RAIN WILL ALSO BE A POSSIBILITY. A LARGE
SWATH OF 1 TO 2 INCHES OF RAIN IS EXPECTED TO DEVELOP AND SPREAD
WEST TO EAST OF ACROSS THE AREA WITH SOME POTENTIAL FOR ISOLATED
AMOUNTS IN EXCESS OF 5 INCHES.
A COLD FRONT WILL CROSS SOUTHEAST TEXAS LATE MONDAY NIGHT. THE
FRONT WILL USHER IN MUCH COOLER TEMPERATURES. WINDS WILL BECOME
STRONG BEHIND THE FRONT AND A WIND ADVISORY MAY BE REQUIRED ALONG
THE COAST EARLY TUESDAY.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION LATE TONIGHT AND AGAIN ON MONDAY.
GMZ330-335-350-355-370-375-272100-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
346 PM CDT SUN APR 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION ON MONDAY.
A FEW OF THE STORMS WILL PRODUCE STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 26, 3:23 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
423 PM CDT SUN APR 26 2015
TXZ210-226-235-262215-
JACKSON TX-COLORADO TX-WHARTON TX-
423 PM CDT SUN APR 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO...
NORTHWESTERN WHARTON AND NORTH CENTRAL JACKSON COUNTIES UNTIL 515 PM
CDT...
AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPEAKS...OR 20 MILES NORTH OF EDNA...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EGYPT...SHERIDAN...ALTAIR...ROCK ISLAND...GARWOOD...CORDELE AND NADA.
LAT...LON 2933 9656 2948 9670 2968 9661 2941 9620
2908 9662 2921 9673
TIME...MOT...LOC 2123Z 222DEG 22KT 2927 9665Event by event
3 thunderstorm wind, 2 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Wharton
- When
- April 26, 4:25 PM CST
- Where
- Wharton County, 4.98 mi SSE of Wharton Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.180, -96.130
Thunderstorm wind gust was near the intersection of FM 961 and Highway 71.
Hail, Wharton
- When
- April 26, 4:42 PM CST
- Where
- Wharton County, 2.82 mi SSW of Glen Flora
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.314, -96.222
Penny sized hail was reported at the Wharton County Fairgrounds.
Hail, Wharton
- When
- April 26, 4:53 PM CST
- Where
- Wharton County, Wharton
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.320, -96.100
Nickel sized hail was reported in the Wharton area.
Funnel Cloud, Brazoria
- When
- April 26, 5:16 PM CST
- Where
- Brazoria County, 0.92 mi NE of Damon
- Reported by
- Law Enforcement
- Coordinates
- 29.290, -95.740
A funnel cloud was sighted in Damon.
Thunderstorm Wind, Brazoria
- When
- April 26, 5:24 PM CST
- Where
- Brazoria County, 0.92 mi NE of Damon
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 29.290, -95.740
Thunderstorm winds downed trees and power lines.
Thunderstorm Wind, Wharton
- When
- April 26, 5:30 PM CST
- Where
- Wharton County, 0.96 mi SW of Iago
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 29.290, -95.981
A severe thunderstorm wind tore off a part of a mobile home roof on FM 1301.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, April 26 to 28, 20152 injured · $2.6 million · EF1 · 70 events
- Tornadoes and Flood in Texas, April 26 to 27, 2015EF1 · 46 events
- Hail and Damaging Winds in Texas, April 26 to 27, 20151 in hail · 16 events
- Winter Storm in Colorado, April 26 to 27, 20157 events
- Heavy Snow in New Mexico, April 26 to 27, 20155 events
- Hail in Texas, April 26, 20151.75 in hail · 5 events
- Hail in Texas, April 26, 20151.75 in hail · 3 events
- Heavy Rain in Colorado, April 26, 20152 events
- Winter Storm in Colorado, April 26 to 27, 20152 events
- Hail in Texas, April 26, 20151 in hail · 2 events
- Hail in Arkansas, April 26, 20150.88 in hail · 2 events
- Flood in Arkansas, April 26 to 30, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572077, 572078, 572079, 572081, 572082, 573773.